JOURNAL BROWSE
Search
Advanced SearchSearch Tips
LONG PATHS IN THE DISTANCE GRAPH OVER LARGE SUBSETS OF VECTOR SPACES OVER FINITE FIELDS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
LONG PATHS IN THE DISTANCE GRAPH OVER LARGE SUBSETS OF VECTOR SPACES OVER FINITE FIELDS
BENNETT, MICHAEL; CHAPMAN, JEREMY; COVERT, DAVID; HART, DERRICK; IOSEVICH, ALEX; PAKIANATHAN, JONATHAN;
  PDF(new window)
 Abstract
Let , the d-dimensional vector space over the finite field with q elements. Construct a graph, called the distance graph of E, by letting the vertices be the elements of E and connect a pair of vertices corresponding to vectors x, y 2 E by an edge if . We shall prove that the non-overlapping chains of length k, with k in an appropriate range, are uniformly distributed in the sense that the number of these chains equals the statistically correct number, plus a much smaller remainder.
 Keywords
Erdos distance problem;finite fields;graph theory;
 Language
English
 Cited by
 References
1.
J. Chapman, M. B. Erdogan, D. Hart, A. Iosevich, and D. Koh, Pinned distance sets, k-simplices, Wolff's exponent in finite fields and sum-product estimates, Math Z. 271 (2012), no. 1-2, 63-93. crossref(new window)

2.
D. Covert, D. Hart, A. Iosevich, D. Koh, and M. Rudnev, Generalized incidence theorems, homogeneous forms and sum-product estimates in finite fields, European J. Combin. 31 (2010), no. 1, 306-319. crossref(new window)

3.
D. Covert, D. Hart, A. Iosevich, S. Senger, and I. Uriarte-Tuero, A Furstenberg-Katznelson-Weiss type-theorem on (d+1)-point configurations in sets of positive density in finite field geometries, Discrete Math. 311 (2011), no. 6, 423-430. crossref(new window)

4.
A. Iosevich and M. Rudnev Erdos distance problem in vector spaces over finite fields, Transactions of the AMS, 2007.

5.
H. Iwaniec and E. Kowalski, Analytic Number Theory, Colloquium Publications 53 (2004).

6.
A. Medrano, P. Myers, H. Stark, and A. Terras, Finite analogues of Euclidean space, J. Comput. Appl. Math. 68 (1996), no. 1-2, 221-238. crossref(new window)

7.
L. Vinh, The Szemeredi-Trotter type theorem and the sum-product estimate in finite fields, European J. Combin. 32 (2011), no. 8, 1177-1181. crossref(new window)